MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TITAN STABILIZER ATTACHMENT; UNIVERSAL STABILIZER ARM

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TITAN STABILIZER ATTACHMENT; UNIVERSAL STABILIZER ARM
Model Number T401231
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Tissue Damage (2104); Blood Loss (2597)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, while using the titan stabilizer, the right metal wishbone part of the footplate rubbed a hole in the heart.A hemostatic agent was used to stop the bleeding.There was approximately 100 ml of blood loss, there was minimal delay, the product was not changed out, the surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on february 6, 2020.Upon further investigation of the reported event, the following information is new and/or changed: h3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 10, 11, 3331, 3259, 12).Method code #1: 10 - testing of actual/suspected device.Method code #2: 11 - testing of device from same lot/batch retained by manufacturer.Method code #3: 3331 - analysis of production records.Results code: 3259 - improper physical structure.Conclusions code: 12 - cause traced to device design.The affected sample was inspected and observed that the u shaped tube was broken within the area of the silicone foot.The remaining metal tube was removed from the silicone foot where it was observed that the tube was bent.The tube was measured as.070" od, this is within design specification.The u-tube is meant to be bent, however, bending past design specification can lead to breakage.A representative retention sample was evaluated.The u shaped tube was measured at various points between.070" -.072", this is within design specification.The design criteria for the u shaped tube is that it must be able to withstand 3 bending cycles of +45* to -20*.The retention was bent in this way and did not break.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
TITAN STABILIZER ATTACHMENT
Common Device Name
UNIVERSAL STABILIZER ARM
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9679645
Report Number1124841-2020-00021
Device Sequence Number2837370
Product Code MWS
UDI-Device Identifier00699753450554
UDI-Public(01)00699753450554
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Model NumberT401231
Device Catalogue NumberN/A
Device Lot Number00107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer01/30/2020
03/10/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date02/17/2020
03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;